MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-55-150-120-P6
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, mid right superficial femoral artery (sfa) with 100% restenosis.A 5.5x150 mm supera self-expanding stent was implanted with the stent ending in the distal end of a previously placed stent in the proximal sfa.However, after removal, the physician noticed the tip of the supera stent system was detached from the catheter.Fluoroscopy confirmed the separated tip was attached to the proximal stent.The physician decided to advance the 0.014 viperwire down the right sided artery distally.Once placed he advanced a non-abbott 3.0x20 mm balloon catheter past the supera stent tip.The balloon was inflated and retracted the tip; however, the balloon would slip back from the tip.The balloon was deflated and then advanced past the supera stent tip and retracted the stent tip a little more before the balloon slipped back.The balloon was deflated and removed.Another non-abbott balloon catheter was advanced past the supera stent tip, the balloon inflated and retracted back and proceeded to retract the tip with the balloon into the 6fr.X 45cm sheath.Once the tip of the supera stent was in the sheath the balloon was deflated and pulled back into the sheath.Then the sheath and wire with the separated tip were removed.An additional supera stent was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the system lock being in the noted open position after deployment left the tip exposed out of the distal stent sheath, thus causing the tip to be caught on the distal end of a previously placed stent (proximal stent) during removal.It is likely that further manipulation of the compromised device during withdrawal resulted in the noted/reported tip material separation and the noted device damages (stent sheath tear).As reported, the tip was retrieved using a non-abbott balloon catheter.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key25116385
Report Number2024168-2026-01874
Device Sequence Number21419245
Product Code NIP
UDI-Device Identifier08717648226168
UDI-Public(01)08717648226168(17)270630(10)5072361
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS-55-150-120-P6
Device Catalogue NumberS-55-150-120-P6
Device Lot Number5072361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date05/07/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityHispanic